MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned, thus no investigation could be completd.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to lead failure (lead had been implanted 343 months).A right atrial (ra) lead was also present in the patient, but was not targeted for extraction.A spectranetics lead locking device (lld) was inserted into the lead to provide traction.A spectranetics 14f glidelight laser sheath was used first.The glidelight advanced to the innominate/superior vena cava (svc) junction then progress stalled.The physician switched to a spectranetics 11f tightrail rotating dilator sheath.During use, the mechanism of the tightrail was sticking each time the physician released the handle.He backed the tightrail out of the vessel, but was unable to completely back it off the lld.It was noted that calcium was present at the inside tip of the tightrail, so he attempted to first clear the calcium with a kelly surgical clamp, and then attempted to flush saline from the rear of the tightrail to push the clogged tissue out; both methods were unsuccessful in removing the tightrail from the lld.The physician chose to cut into the tightrail with surgical scissors to clear out the calcium, not cutting the lld in order to maintain the lead's prep and traction platform.He was successful in clearing out the calcium then backed off the remainder of the tightrail off the lld.A new tightrail was opened, rv lead was removed and the procedure was completed successfully with no reported patient harm.This report captures the tightrail which was entrapped on the lld, requiring intervention.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 17 may 2022.G3): the device evaluation and investigation were completed on 18 may 2022.H3): the device was returned and evaluated by a cross functional team.The device was returned with the distal tip cut; the distal tip was not returned.The inner coils were exposed on the distal end of the device.The shaft had no audible crepitation but it held a shape set, indicating biologics were present within the tightrail''s shaft.No blades were present to check concentricity or actuation of the drive shaft.The internal mechanisms were all in good working condition, with biologics present.Test actuations could not be performed, due to distal tip not being returned.H6): biologics discovered within the shaft of the device during the evaluation, as well as information reported in the initial complaint, led to the conclusion that excessive biologics caused the inability of the device to back off the traction platform.
 
Additional Manufacturer Narrative
A1): after submitting supplemental mdr #1 on (b)(6) 2022, it was discovered that the incorrect patient identifier was populated in a1.This supplemental mdr #2 corrects this number to (b)(6) (from (b)(6)).

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14363818
Report Number1721279-2022-00094
Device Sequence Number11781550
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)231202(10)FRK21M01A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK21M01A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Supplement Date Received by Manufacturer06/03/2022
06/03/2022
Initial Report FDA Received Date05/11/2022
Supplement Report FDA Received Date06/03/2022
06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KELLY SURGICAL CLAMP.; MEDTRONIC 4024 RV PACING LEAD.; MEDTRONIC 5076 RA PACING LEAD.; SECOND SPECTRANETICS TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LEAD LOCKING DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite